Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 21, 2012Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at May 21, 2012, 8:03 PM EDT for Haralson County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2012, 8:03 PM EDT (00:03 UTC)
Expired
May 21, 2012, 8:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS82 KFFC 220003
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT MON MAY 21 2012

GAZ030-041-220030-
803 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK AND HARALSON COUNTIES UNTIL 830 PM EDT...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUCHANAN...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK AND HARALSON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BUCHANAN...TALLAPOOSA...WACO...BREMEN AND
DRAKETOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3391 8521 3386 8504 3382 8504 3379 8505
      3372 8505 3369 8511 3370 8515 3369 8518
      3375 8530
TIME...MOT...LOC 0004Z 296DEG 8KT 3379 8515

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 21, 7:50 PM EDT, 13 minutes earlier.

Area forecast discussion, May 21, 7:50 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT MON MAY 21 2012

.PREV DISCUSSION... /ISSUED 319 PM EDT MON MAY 21 2012/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING INTO CENTRAL TN
AND FASTLY APPROACHING NW GA. RADAR SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...WITH STORMS ALREADY
PUSHING INTO NW GA. A SERIES OF UPPER DISTURBANCES EMBEDDED WITHIN THE
NW FLOW ALOFT IS ALSO HELPING SPARK ISOLATED CONVECTION WELL AHEAD
OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS ALSO NOTED FROM NE GA
NEAR HIAWASSEE TO WEST CENTRAL GA NEAR COLUMBUS...ALL MOVING
SOUTHEAST. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...
AN ISOLATED SEVERE STORM CANNOT BE RULED OUT... BUT MAINLY NORTH OF
A CARROLLTON TO HELEN LINE WHERE ADDED FRONTAL FORCING DURING MAX
HEATING AND COOLER TEMPS ALOFT COULD RESULT IN QUARTER SIZE HAIL OR
LARGER. THE FRONT SHOULD PUSH ACROSS THE ATLANTA METRO AREA BETWEEN
6-8PM THIS EVENING...SO EXPECT THE CONVECTIVE THREAT THERE TO
GREATLY DIMINISH BY 10PM IF NOT EARLIER. MODELS AGREE ON ANOTHER
UPPER DISTURBANCE APPROACHING NORTH GA TONIGHT...SO WILL HOLD ONTO A
SLIGHT CHANCE POP THERE OVERNIGHT. EXPECT THIS DISTURBANCE TO ALSO
HOLD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE NORTH
AND EASTERN PARTS OF THE FORECAST AREA ON TUESDAY. DRIER AIR MOVING
IN FROM THE WEST-NW SHOULD HELP HOLD CONVECTION TO ISOLATED OVER THE
WESTERN PARTS OF THE STATE ON TUESDAY. THE NAM AND GFS AGREE ON
CUTTING OFF AN UPPER LOW OVER NORTH GA TUESDAY NIGHT...THEN
MEANDERING EASTWARD THROUGH WEDNESDAY. THIS WILL WARRANT HOLDING
ONTO A SLIGHT CHANCE OF POPS NORTH AND EAST ON WEDNESDAY.

OTHERWISE...HAVE TRENDED ON THE WARMER SIZE OF GUIDANCE FOR
TEMPERATURES THROUGH THE SHORT TERM. AMPLE MOISTURE AND CLOUD
COVER THROUGH MID WEEK WILL PREVENT SIGNIFICANT COOLING. THIS SAME
COMBINATION WILL ALSO KEEP HIGH TEMPERATURES TUESDAY IN THE UPPER
70S AND LOW 80S ACROSS NORTH GEORGIA...AND MID TO UPPER 80S IN THE
SOUTHERN CWA. GUIDANCE DEW POINTS HAVE BEEN ON THE LOW SIDE THE LAST
FEW DAYS AND THAT TREND APPEARS TO CONTINUE FOR THE SHORT TERM.
HAVE KEPT DEW POINTS SEVERAL DEGREES ABOVE GUIDANCE
VALUES...MESHING WELL WITH THE NEIGHBORS. /31

39

LONG TERM /WEDNESDAY THROUGH MONDAY/...
AFOREMENTIONED CLOSED LOW DEEPENING OVER THE CAROLINAS WEDNESDAY
WILL KEEP SLIGHT CHANCE POPS OVER EASTERN GEORGIA INTO THURSDAY.
HIGH PRESSURE RIDGE BUILDS IN BEHIND THE THE LOW INTO FRIDAY. AS
THIS HIGH PERSISTS INTO THE WEEKEND...EXPECT GRADUAL INCREASE IN
TEMPERATURES. CURRENT FORECAST STILL MATCHES LATEST MODELS...SO
HAVE GENERALLY CONTINUED WITH ONLY MINOR CHANGES. HAVE INCREASED
TEMPERATURES A DEGREE OR TWO INTO THE WEEKEND TO ACCOUNT FOR
LATEST MODEL TRENDS. THE PREVIOUS EXTENDED DISCUSSION IS INCLUDED
BELOW...

31

/ISSUED AT 436 AM EDT MON MAY 21 2012/
GFS AND ECMWF ARE IN GOOD AGREEMENT AT THE START OF THE LONG TERM
WITH DEVELOPING A CLOSED UPPER LOW OVER THE SOUTHEAST CONUS AND
HAVING SEVERAL ASSOCIATED LOBES OF POSITIVE VORTICITY SWINGING
THROUGH THE AREA... THEREFORE HAVE INCLUDED MAINLY SLIGHT CHANCE
POPS FOR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS
FEATURE BEGINS TO DAMPEN OUT AND LIFT NORTHEASTWARD ON THURSDAY
INTO FRIDAY... THOUGH A SHIFT TO MORE SOUTHERLY WINDS WILL ALLOW
FOR A SLIGHT CHANCE OF PRECIP MAINLY IN THE NORTHERN PORTION OF
THE AREA DUE TO THE POTENTIAL FOR WEAK OROGRAPHIC LIFT.

A STRONG UPPER RIDGE OF HIGH PRESSURE IS PROGGED TO BUILD INTO THE
EASTERN CONUS ON FRIDAY AND PERSIST THROUGH THE END OF THE FORECAST
PERIOD... ALLOWING FOR ABOVE NORMAL TEMPERATURES WITH MANY LOCATIONS
REACHING HIGHS OF NEAR 90 DEGREES. GUIDANCE IS IN GENERAL AGREEMENT
WITH A SLUG OF MOISTURE ADVECTING INTO THE AREA FROM THE NORTH ON
SATURDAY INTO SUNDAY. HAVE THEREFORE MAINTAINED SLIGHT TO LOW END
CHANCE POPS ACROSS THE MAJORITY OF THE AREA FOR THE WEEKEND. ON
MONDAY THERE LOOKS TO BE SOME WEAK CAD SETTING UP INTO THE AREA
ALONG WITH SOME HIGHER RH AIR ADVECTING IN FROM THE WEST OFF THE
ATLANTIC. THE COMBINATION OF THE WEDGE FRONT AND OVERRIDING MOISTURE
SHOULD ALLOW FOR THE BEST PRECIP CHANCES IN THE SOUTHEASTERN PORTION
OF THE AREA DURING THE AFTERNOON.

AKB

.AVIATION...
00Z UPDATE...
ONGOING CONVECTION AFFECTING MOST OF THE TAF SITES AT THE MOMENT...BUT
EXPECT ACTIVITY TO BEGIN TO DIMINISH SOME AFTER SUNSET...EXCEPT
OVER THE NORTH WHERE PRECIP MOVING OUT OF ALABAMA MAY AFFECT THE
AREA UNTIL AROUND MIDNIGHT. VFR CONDITIONS EXPECTED OUTSIDE OF
PRECIP AREAS...BUT MAY SEE CIGS IN THE MVFR LATE TONIGHT/EARLY
TUESDAY. THREAT FOR CONVECTION TUESDAY MAINLY OVER THE EAST SIDE
OF STATE. NORTHWEST WIND DOMINATING THROUGH THE PERIOD. SPEEDS
GENERALLY 5 KTS OVERNIGHT...5 TO 10 KTS TUESDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  84  61  84 /  50  50  30  20
ATLANTA         64  82  63  84 /  60  20  10  10
BLAIRSVILLE     58  76  56  78 /  60  50  30  20
CARTERSVILLE    61  81  57  82 /  60  20  10  10
COLUMBUS        65  86  63  87 /  60  20  10   5
GAINESVILLE     62  81  62  82 /  60  40  20  20
MACON           62  88  61  87 /  30  20  10  10
ROME            62  82  58  85 /  50  20  10  10
PEACHTREE CITY  60  83  58  84 /  60  20  10  10
VIDALIA         67  89  67  88 /  20  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 21, 9:50 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 AM EDT MON MAY 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
950 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND PROVIDE
A FOCUS FOR STORM DEVELOPMENT.

.PRIMARY HAZARDS...
SCATTERED THUNDERSTORMS ARE MOST LIKELY IN NORTH GEORGIA BETWEEN
2 PM AND MIDNIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY
NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO HELEN. THE
MAIN THREATS WITH SEVERE STORMS WILL BE QUARTER SIZE HAIL AND
FREQUENT LIGHTNING...THOUGH GUSTS UP TO 60 MPH ARE ALSO POSSIBLE.
SOUTH OF THIS LINE...SMALL HAIL UP TO DIME SIZE...FREQUENT
LIGHTNING...AND WIND GUSTS TO 35 MPH ARE POSSIBLE.

.DISCUSSION...
THE COMBINATION OF AN APPROACHING COLD FRONT AND MOISTURE ACROSS
THE AREA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS NORTH
GEORGIA. MOST UNSTABLE CAPE VALUES ACROSS NORTH GEORGIA WILL
INCREASE TO 1500-2000 J/KG THIS AFTERNOON...AND WITH COLD AIR
ADVECTING INTO THE AREA ALOFT...THIS WILL SUPPORT HAIL DEVELOPMENT
AND ISOLATED SEVERE STORMS. QUARTER SIZE HAIL OR LARGER CAN BE
EXPECTED IN SEVERE STORMS THAT DEVELOP. ACROSS CENTRAL
GEORGIA...INSTABILITIES ARE NOT EXPECTED TO BE QUITE AS HIGH...AND
ALTHOUGH STORMS MAY BE STRONG AT TIMES...THEY ARE EXPECTED TO
REMAIN BELOW SEVERE CRITERIA. THE MAIN THREAT IN THIS AREA WILL BE
UP TO DIME SIZE HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AS UPPER LEVEL TROUGH REMAINS SITUATED OVER THE REGION THROUGH
MUCH OF THE WEEK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE
ATTEMPTS TO BUILD INTO THE REGION THROUGH LATE WEEK INTO THE
WEEKEND...BUT MOISTURE REMAINS IN THE AREA...KEEPING ISOLATED
THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 21, 6:56 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT MON MAY 21 2012

GAZ014-015-212330-
656 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AURARIA...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE NIMBLEWILL...MCKEE...DAHLONEGA...
DAWSONVILLE...AURARIA...LUMPKIN AND DOUGHERTY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3448 8388 3446 8389 3447 8393 3446 8392
      3442 8398 3441 8397 3439 8398 3436 8398
      3433 8402 3433 8408 3452 8422 3463 8405
TIME...MOT...LOC 2257Z 322DEG 6KT 3450 8407
Special weather statement, May 21, 7:25 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT MON MAY 21 2012

GAZ019-030-220000-
725 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 800 PM EDT...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTRE ALABAMA...OR 12 MILES NORTHWEST OF
ETNA GEORGIA...MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK AND FLOYD COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE ESOM HILL...ETNA...CEDARTOWN...CAVE
SPRING AND COOSA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3428 8539 3438 8533 3443 8518 3458 8511
      3459 8508 3455 8506 3454 8509 3446 8511
      3443 8509 3442 8511 3439 8501 3409 8504
      3408 8492 3396 8497 3395 8505 3390 8505
      3390 8539 3429 8546
TIME...MOT...LOC 2325Z 299DEG 8KT 3411 8555
Special weather statement, May 21, 7:35 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT MON MAY 21 2012

GAZ041-220000-
735 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HARALSON COUNTY UNTIL 800 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FELTON...MOVING SOUTHEAST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FELTON...BREMEN...WACO...BUCHANAN AND TALLAPOOSA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3390 8536 3390 8521 3382 8504 3370 8514
      3367 8525 3376 8537 3387 8539
TIME...MOT...LOC 2335Z 306DEG 8KT 3383 8529
Special weather statement, May 21, 7:37 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT MON MAY 21 2012

GAZ024-220000-
737 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN BANKS COUNTY UNTIL 800 PM EDT...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOMER...MOVING SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BANKS COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PINEFIELD CROSSROADS...HOLLINGSWORTH...HOMER...
FIVE POINTS AND BANKS CROSSING. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3448 8343 3445 8338 3433 8339 3426 8333
      3425 8333 3420 8338 3420 8341 3426 8348
      3425 8357 3432 8365 3436 8367 3439 8366
      3449 8353
TIME...MOT...LOC 2337Z 293DEG 6KT 3437 8347
Special weather statement, May 21, 7:49 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT MON MAY 21 2012

GAZ042-043-220015-
749 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND DOUGLAS COUNTIES UNTIL 815 PM EDT...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HANNAH...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL AND DOUGLAS COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FAIRPLAY...SEATON LAKE...TREASURE
LAKE...WHITESBURG...HANNAH AND BYERS CROSSROADS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3370 8493 3364 8473 3362 8474 3363 8474
      3360 8480 3355 8483 3352 8482 3351 8485
      3349 8486 3348 8490 3353 8501
TIME...MOT...LOC 2350Z 293DEG 9KT 3358 8487
Special weather statement, May 21, 8:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT MON MAY 21 2012

GAZ030-041-220030-
803 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK AND HARALSON COUNTIES UNTIL 830 PM EDT...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUCHANAN...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK AND HARALSON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BUCHANAN...TALLAPOOSA...WACO...BREMEN AND
DRAKETOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3391 8521 3386 8504 3382 8504 3379 8505
      3372 8505 3369 8511 3370 8515 3369 8518
      3375 8530
TIME...MOT...LOC 0004Z 296DEG 8KT 3379 8515

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:01 PM EDTSevere Thunderstorm WarningFFCJackson, Madison44 min
May 21, 8:10 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton50 min
May 21, 8:14 PM EDTSpecial Weather StatementFFCBarrow31 min
May 21, 8:47 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Oconee, Oglethorpe28 min
May 22, 2:21 PM EDTSpecial Weather StatementFFCToombs24 min
May 22, 2:23 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker37 min
May 22, 2:29 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen31 min
May 22, 2:34 PM EDTSpecial Weather StatementFFCPickens26 min
May 22, 2:35 PM EDTSpecial Weather StatementFFCDawson, Forsyth25 min
May 22, 2:40 PM EDTSpecial Weather StatementFFCMontgomery, Toombs20 min
May 22, 2:42 PM EDTSpecial Weather StatementFFCBanks, Hall33 min
May 22, 2:52 PM EDTSpecial Weather StatementFFCEmanuel, Toombs38 min
May 22, 2:54 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield36 min
May 22, 2:57 PM EDTSevere Thunderstorm WarningFFCToombs33 min
May 22, 2:58 PM EDTSpecial Weather StatementFFCDawson, Pickens32 min
May 22, 3:27 PM EDTSpecial Weather StatementFFCEmanuel18 min
May 22, 3:30 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield30 min
May 22, 3:43 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Gilmer, Lumpkin, Pickens32 min
May 22, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield37 min
May 22, 4:27 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Fannin, Gilmer, Murray, Walker and 1 more33 min
May 22, 4:58 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Gilmer, Gordon, Murray and 3 more32 min
May 22, 5:43 PM EDTSpecial Weather StatementFFCChattooga, Dawson, Gordon, Pickens32 min
May 22, 6:59 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett31 min
May 22, 7:44 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Oconee, Walton31 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.